Digitek Recall Announced

 

The brand name Digitek (generic digoxin) has been recalled according to the FDA. It has been reported that for over a year, the manufacturer of this drug may have been providing “double-strength” tablets to consumers erroneously. These double-strength pills can cause a severe condition known as digitalis toxicity which results in nausea, vomitting, low blood pressure, cardiac instability, bradycardia, and even death.

Digitek is manufactured by Actavis Totowa (formerly Amide Pharmaceutical, Inc.) and is a drug used to treat heart failure and abnormal heart rhythms. Mylan Pharmaceuticals distributes the drug under a “Bertek” label and by UDL Laboratories under a “UDL” label. Overdosing on this drug can be very dangerous and even lethal. Digoxin was even used in a series of murders in the 1980′s and 1990′s committed by a nurse who claimed to have ended his patients’ “suffering.”

The Digitek recall has been put into a Class I recall, which means that the product poses a substantial risk of serious injury or death. Individuals with renal failure or poor kidney function could suffer from the potentially fatal Digitalis Toxicity, which occurs with excess levels of the drug in the system.